advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Vancouver, British Columbia, Canada:

My 52 year old sister has type 1 diabetes and is having a lot of problems with itching and rashes connected with the new insulin she is taking. I have heard that synthetic insulin can cause problems in some people. Is there somewhere I can find out more information on this?

Answer:

It is true that insulin can cause localized skin rashes. However, making the diagnosis probably requires seeing an allergist or dermatologist who has expertise in this area. I am not sure that just looking at the skin will make the diagnosis. It may require more formal study, such as performing skin tests where a small amount of the insulin is injected over a test area on the skin. Insulin allergies are uncommon. Therefore, it would be important to rule out other causes that can present as the rash you describe.

JTL

DTQ-20010506150432
Original posting 21 May 2001
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.